| Model Number |
N/A |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/13/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reer0574 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (reer0574) have been reported from the same facility.
Event or Problem Description
On (b)(6) 2020 "a virtual demonstration of provena picc kits was provided to vascular access nurses at hospital.Samples of a 4fr provena picc kit were provided.During discussion nurses and bd cs noticed that pieces of gt needle guide plastic fragmented off as insertion needle was inserted into each of the needle guides.Several nurses attempted using the gt needle guides with the same result of plastic shearing off the center of the needle guide.This is a potential patient care complication because the plastic could become an emboli in the patients blood stream." this occurred with three kits.This report addresses the third kit.
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of needle guide damage during attempted use was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one set of 21ga pinpoint needle guides.All four guides appeared to be deformed.Microscopic inspection of the guides revealed gouges and needle damage.The needle pathway appeared to be uneven.The proximal ends of the guides appeared to be deformed/compressed.An unused non-complainant needle was inserted through each of the four guides.Resistance was encountered and the needle tip was observed to shave pieces of plastic from the guide in all four cases, resulting in plastic debris accumulating at the distal end of the guide.Material debris were generated regardless of needle orientation.The same needle was inserted through unused non-complainant needle guides.Insertion was unremarkable and no plastic debris was observed.The needle guide damage caused by the needle appeared to have been caused by uneven needle pathways due to guide deformation.Such deformation may be the result of molding, curing and storage conditions.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.Reynosa evaluation complaint due to ¿pieces of gt needle guide plastic fragmented off¿ was confirmed.According with the photo evaluation performed at reynosa facility and vad field assurance evaluation the following was concluded: a deformation was found to be on the guides leading an uneven needle pathway.This condition caused resistance while passing the needle through the guide and resulted in plastic debris accumulating at the distal end of the guide as consequence.This condition may have been potentially caused during manufacturing process at supplier facility.Therefore, the cause of this condition is supplier related.An incident report was issued to notify our supplier about this issue.A lot history review (lhr) of reer0574 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (reer0574) have been reported from the same facility.
Event or Problem Description
7/13/2020 "a virtual demonstration of provena picc kits was provided to vascular access nurses at hospital.Samples of a 4fr provena picc kit were provided.During discussion nurses and bd cs noticed that pieces of gt needle guide plastic fragmented off as insertion needle was inserted into each of the needle guides.Several nurses attempted using the gt needle guides with the same result of plastic shearing off the center of the needle guide.This is a potential patient care complication because the plastic could become an emboli in the patients blood stream." this occurred with three kits.This report addresses the third kit.